Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Diabetic. Took Taxim-O and having severe allergy and giddy. Prescribed Wysolone. Suggestions?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 589 Questions

My dad is a diabetic and taking his medication as prescribed. Today morning he consumed 1 tab of Taxim-O 200 (Never had taken this before) and got severe allergy (swelling of feet, face and hands). Immediately he took the tab Allegra to treat his allergy. Later when he went to the Loo, he felt giddy and lost his balance. I called up his doctor who advised to consume Wysolone 10 (1 tab immediately and other at night if required). He has taken the same now and is taking rest. Could you advise what to do if his condition worsens further (I will take him to the doctor if the same happens)
Posted Mon, 29 Jul 2013 in Asthma and Allergy
Answered by Dr. Guru 54 minutes later

Thank you for consulting HealthcareMagic!

Taxim-O contains the drug cefixime, a cephalosporin which is a broad spectrum antibiotic. Firstly, as it is clear that he is hypersensitive to cephalosporin, he should avoid all kinds of cephalosporins as well as penicillins. Moreover, he should always let all of his treating doctors know about this allergy.

As he had severe swelling of feet, face and hands, he must be immediately hospitalized to monitor his vital signs (Pulse, Blood pressure etc) and there is need to check kidney function tests like Serum creatinine and blood urea nitrogen Based on the findings, treated accordingly.

I feel that the symptoms described by you needs an emergency evaluation and treatment in a hospital even if there is no worsening further. Please visit a ER at the earliest.

Please let me know if you have any further queries!

Hope this helps!
Above answer was peer-reviewed by
Follow-up: Diabetic. Took Taxim-O and having severe allergy and giddy. Prescribed Wysolone. Suggestions? 2 hours later
Dad is feeling a bit better now and his swelling\giddiness has reduced to a great extent. What food\liquid items can he consume now. I have consulted his doctor who advised that he would administer an injection if condition doesn't improve. However, dad maintains that he is feeling better now. What would you recommend.
Answered by Dr. Guru 8 minutes later

Thanks for the follow up. But, there is nothing specific that we can advice regarding his diet and water intake now since that depends completely on physical examination and his kidney function level (whether there was any effect on kidney because of the hypersensitive reaction). I still believe that it would be good to monitor his condition in a hospital set up.

Hope this helps!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor